This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Quincy, Ill, Jan. 19, 1896.
To the Editor:
—In our Journal of Jan. 18, 1896, page 144, reference is made to a report in the Virginia Medical Monthly, by Dr. Ben. H. Broadnax, on the use of acetanilid. Having recently had in my own practice two cases of acetanilid poisoning, one terminating fatally, I can not, therefore, indorse Dr. Brodnax's recommendation for the use of this drug, particularly in new-born infants. A few weeks ago I prescribed for a babe of four days, suffering with ah erythematous inflammation of the skin of the nates, thighs and groins, a powder composed of equal parts of subnitrate of bismuth and acetanilid. During that afternoon and night the powder was dusted upon the inflamed areas three or four times. On the following morning the babe was found deeply cyanosed, and died a few hours later.Before realizing that acetanilid was the cause of
Rook CW. Poisoning by Acetanilid. JAMA. 1896;XXVI(5):239–240. doi:10.1001/jama.1896.02430570041008
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: